Alert archive / Alabama / Red Flag Warnings in 2012

Red Flag Warning 8, NWS Huntsville, AL

March 6, 201211 counties in Alabama

NWS Huntsville, AL issued this red flag warning at Mar 6, 2012, 2:47 AM CST for 11 counties in Alabama. It took effect at Mar 6, 2012, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 2:47 AM CST (08:47 UTC)
In effect from
Mar 6, 2012, 11:00 AM CST
Expired
Mar 6, 2012, 6:00 PM CST
In force
7 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3108 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WWUS84 KHUN 060847
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
247 AM CST TUE MAR 6 2012

ALZ001>010-016-070000-
/O.UPG.KHUN.FW.A.0004.120306T1800Z-120307T0000Z/
/O.NEW.KHUN.FW.W.0008.120306T1800Z-120307T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
247 AM CST TUE MAR 6 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR LOW HUMIDITY FOR NORTH ALABAMA...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL...
  LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL...
  JACKSON...DEKALB...AND CULLMAN COUNTIES.

* TIMING: THIS AFTERNOON...BETWEEN NOON AND 6 PM CST.

* RELATIVE HUMIDITY: VALUES WILL DROP TO BETWEEN 20 AND 25 PERCENT
  ACROSS MUCH OF NORTH ALABAMA FOR 4 OR MORE HOURS.

* IMPACTS: THE DRY AIRMASS IN PLACE ACROSS THE REGION WILL BE
  ACCOMPANIED BY SOUTHEAST WINDS AROUND 15 MPH WITH OCCASIONAL GUSTS
  UP TO 25 MPH...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY
AND OCCASIONAL GUSTY SURFACE WINDS OVER A PROLONGED PERIOD WILL
INCREASE FIRE GROWTH POTENTIAL.

&&

$$

DJN
3 follow-up statements
022 
WWUS84 KHUN 061630
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CST TUE MAR 6 2012

ALZ001>010-016-070000-
/O.EXT.KHUN.FW.W.0008.120306T1700Z-120307T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
1030 AM CST TUE MAR 6 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
ELEVATED WINDS AND LOW HUMIDITY FOR NORTH ALABAMA...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL...
  LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... 
  JACKSON...DEKALB...AND CULLMAN COUNTIES. 

* TIMING: BETWEEN 11 AM AND 6 PM CST THIS AFTERNOON.

* RELATIVE HUMIDITY: VALUES WILL DROP TO BETWEEN 15 AND 25 PERCENT
  ACROSS MUCH OF NORTH ALABAMA FOR 4 OR MORE HOURS THIS AFTERNOON.

* IMPACTS: THE DRY AIRMASS IN PLACE ACROSS THE REGION WILL BE 
  ACCOMPANIED BY SOUTHEAST WINDS AROUND 15 MPH WITH OCCASIONAL
  GUSTS UP TO 25 MPH...RESULTING IN CRITICAL FIRE WEATHER 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY AND OCCASIONAL GUSTY SURFACE WINDS OVER A PROLONGED
PERIOD WILL INCREASE FIRE GROWTH POTENTIAL.

&&

$$

ALLEN
728 
WWUS84 KHUN 062138
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST TUE MAR 6 2012

ALZ001>010-016-070000-
/O.CON.KHUN.FW.W.0008.000000T0000Z-120307T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
338 PM CST TUE MAR 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY ACROSS NORTHERN ALABAMA...

* AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL...
  LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... 
  JACKSON...DEKALB...AND CULLMAN COUNTIES. 

* TIMING: UNTIL 6 PM CST THIS EVENING.

* RELATIVE HUMIDITY: VALUES WILL REMAIN BETWEEN 15 AND 25 PERCENT
  ACROSS MUCH OF NORTH ALABAMA INTO THE EARLY EVENING HOURS.

* IMPACTS: THE DRY AIRMASS IN PLACE ACROSS THE REGION WILL BE 
  ACCOMPANIED BY SOUTHEAST WINDS AROUND 15 MPH WITH OCCASIONAL 
  GUSTS UP TO 25 MPH...RESULTING IN CRITICAL FIRE WEATHER 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY AND OCCASIONAL GUSTY SURFACE WINDS OVER A PROLONGED
PERIOD WILL INCREASE FIRE GROWTH POTENTIAL.

&&

$$

BK
543 
WWUS84 KHUN 070001
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
601 PM CST TUE MAR 6 2012

ALZ001>010-016-070115-
/O.EXP.KHUN.FW.W.0008.000000T0000Z-120307T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
601 PM CST TUE MAR 6 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

LOW RELATIVE HUMIDITY VALUES WHICH IMPACTED NORTHERN ALABAMA TODAY WILL
BEGIN TO INCREASE WITH THE ONSET OF THE EVENING PERIOD. HIGH WINDS
WILL ALSO BEGIN TO DIMINISH THIS EVENING THEREBY ALLEVIATING RED FLAG
WARNING CONDITIONS ACROSS THE AREA. THEREFORE...THE RED FLAG WARNING
HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 11:14 PM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Mar 5, 11:14 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1114 PM CST MON MAR 5 2012

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 856 PM CST MON MAR 5 2012/
THE SFC RIDGE AXIS IS SHIFTING THRU THE TN VALLEY THIS EVENING WITH
CALM OR LIGHT EASTERLY FLOW. TEMPS HAVE DIPPED INTO THE 30S IN
SHELTERED VALLEYS IN SRN TN AND NERN AL...BUT REMAINED IN THE L-M40S
IN URBAN AREAS AND NEAR BODIES OF WATER. THIS TREND SHOULD CONTINUE
FOR THE NEXT FEW HOURS. LATER TONIGHT...LOW LEVEL WARM ADVECTION WILL
DEVELOP OVERNIGHT AS SFC-8H FLOW BECOMES SELY. THE WARM ADVECTION
SHOULD INFLUENCE NRN AL LOCATIONS...ESPECIALLY NEAR AND S OF THE TN
RIVER...WHILE SRN TN REMAINS CLOSER TO THE RIDGE POSN THRU MORE OF
THE NIGHT.

KULA

&&

.AVIATION...
FOR 06Z TAFS...
VFR CONDS ARE FORECAST DURING THE ENTIRE PD. SELY FLOW WILL GUST AT
TIMES TO ~20KT ON TUESDAY. LLWS IS A POSSIBILITY AFT 00Z/07...AND
THIS MAY NEED TO BE INCLUDED IN FUTURE UPDATED FORECASTS.

KULA

&&

.FIRE WEATHER...
/ISSUED 509 PM CST MON MAR 5 2012/
AFTERNOON RELATIVE HUMIDITY ON TUESDAY ARE EXPECTED TO BE BETWEEN 20
AND 25 PERCENT FOR AROUND 4 HOURS. WINDS WILL BE SOUTHEAST AROUND 10
MPH WITH GUSTS UP TO 16 MPH. THIS COMBINATION WILL CREATE A DANGEROUS
FIRE SITUATION ACROSS MUCH OF THE TENNESSEE VALLEY. AS A RESULT A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES:
     ALZ001>010-016.

TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 5, 12:52 PM CST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1252 PM CST MON MAR 5 2012

ALZ001>010-016-TNZ076-096-097-061100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1252 PM CST MON MAR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS THURSDAY NIGHT
INTO FRIDAY AS A SLOW-MOVING FRONTAL BOUNDARY SETS UP OVER THE
REGION. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH
THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Mar 6, 2:08 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 AM CST TUE MAR 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TORNADO          11 WNW FAYETTEVILLE     35.21N 86.74W
03/02/2012  F0               LINCOLN            TN   EMERGENCY MNGR

            AN EF-0 TORNADO WITH MAXIMUM WINDS AT 65 MPH HAD JUST
            OVER 1/2 MILE PATH LENGTH AND A 50 YARD PATH WIDTH. THE
            SHORT-LIVED TORNADO PRODUCED MINOR SHINGLE DAMAGE TO THE
            BOONSHILL COMMUNITY CENTER...UPROOTED EIGHT TREES AND
            DESTROYED AN OLD BARN DURING ITS PATH ALONG DELINA
            BOONSHILL ROAD.

&&

DJN
Local storm report, Mar 6, 2:11 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
211 AM CST TUE MAR 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             FAYETTEVILLE            35.15N 86.56W
03/02/2012  E0.25 INCH       LINCOLN            TN   EMERGENCY MNGR

0910 AM     TORNADO          3 SSE ATHENS            34.76N 86.95W
03/02/2012  F3               LIMESTONE          AL   NWS STORM SURVEY

            A LONG TRACK EF-3 TORNADO BEGAN IN EAST CENTRAL LIMESTONE
            COUNTY AND TRACKED OVER 34 MILES LIFTING IN EXTREME
            NORTHEAST MADISON COUNTY. MAXIMUM PATH WIDTH WAS 250
            YARDS. MAJOR STRUCTURAL DAMAGE TO 2-STORY HOMES WAS SEEN
            ALONG PEPPER ROAD BETWEEN MOORESVILLE ROAD AND EAST
            LIMESTONE ROAD. IN MADISON COUNTY...SIGNIFICANT DAMAGE
            OCCURRED NEAR HARVEST ALONG YARBROUGH ROAD. EF-3 DAMAGE
            WAS SEEN SOUTHEAST OF HAZEL GREEN WHERE SEVERAL HOMES
            WERE DESTOYED AND CONCRETE POWER POLES WERE SNAPPED.

0920 AM     TSTM WND DMG     6 ESE ATHENS            34.78N 86.88W
03/02/2012                   LIMESTONE          AL   PUBLIC

            POWER LINES AND TREES DOWN AND STRUCTURAL DAMAGE SEEN AT
            CRAFT ROAD AND MOORESVILLE ROAD.

0940 AM     FUNNEL CLOUD     2 S ATHENS              34.77N 86.97W
03/02/2012                   LIMESTONE          AL   TRAINED SPOTTER

0943 AM     TORNADO          5 S HAZEL GREEN         34.86N 86.57W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            50 MPH WINDS WITH POWER LINES SPARKING...ROTATION
            REPORTED. TORNADO REPORTED ON GROUND

0947 AM     TORNADO          3 N MERIDIANVILLE       34.89N 86.57W
03/02/2012                   MADISON            AL   LAW ENFORCEMENT

            POWER LINES DOWN ON CAR

0949 AM     TORNADO          6 NW HUNTSVILLE         34.78N 86.67W
03/02/2012                   MADISON            AL   AMATEUR RADIO

            RESEARCH PARK BLVD AND DAN TIBBS...FUNNEL CLOUD

0956 AM     TORNADO          4 SSE HARVEST           34.81N 86.71W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            RAIN WRAPPED TORNADO REPORTED ON THE GROUND AT NICK DAVID
            AND JEFF RD.

0958 AM     HAIL             ARDMORE                 34.99N 86.85W
03/02/2012  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

1001 AM     TORNADO          5 WSW MERIDIANVILLE     34.82N 86.66W
03/02/2012                   MADISON            AL   LAW ENFORCEMENT

            RAIN WRAP TORNADO

1003 AM     FUNNEL CLOUD     4 SSE HARVEST           34.81N 86.71W
03/02/2012                   MADISON            AL   PUBLIC

            FUNNEL CLOUD WAS REPORTED AT THE INTERSECTION OF NICK
            DAVIS AND JEFF ROAD.

1005 AM     HAIL             MERIDIANVILLE           34.85N 86.57W
03/02/2012  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

1006 AM     TORNADO          1 E MERIDIANVILLE       34.85N 86.55W
03/02/2012  F2               MADISON            AL   NWS STORM SURVEY

            AN EF-2 TORNADO TOUCHED DOWN JUST SOUTH OF THE MADISON
            COUNTY EXECUTIVE AIRPORT IN MERIDIANVILLE AND TRACKED
            EAST-NORTHEAST FOR 7.3 MILES BEFORE LIFTING JUST EAST OF
            BUCKHORN HIGH SCHOOL. THE MOST SIGNIFICANT DAMAGE
            OCCURRED ALONG DARWIN ROAD AND MOORES MILL ROAD WHERE
            SEVERAL WOOD POWER POLES WERE SNAPPED AND SEVERAL METAL
            GRAIN SILOS WERE DESTROYED. OFF MORNING MIST DRIVE...A
            HOME WAS DESTROYED WITH NUMEROUS LARGE TREES SHEARED AND
            UPROOTED. INJURIES UNKNOWN BUT NO FATALITIES.

1008 AM     TORNADO          3 E MERIDIANVILLE       34.86N 86.52W
03/02/2012                   MADISON            AL   LAW ENFORCEMENT

            TORNADO ON GROUND

1015 AM     TORNADO          4 ENE MOORES MILL       34.87N 86.46W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            TORNADO ON GROUND

1019 AM     TORNADO          4 ENE MOORES MILL       34.87N 86.46W
03/02/2012                   MADISON            AL   EMERGENCY MNGR

            PEOPLE TRAPPED IN RUBBLE WITH INJURIES

1019 AM     TORNADO          5 NE MERIDIANVILLE      34.91N 86.51W
03/02/2012                   MADISON            AL   EMERGENCY MNGR

            HOUSE DESTROYED

1032 AM     TORNADO          4 ENE MOORES MILL       34.87N 86.46W
03/02/2012                   MADISON            AL   AMATEUR RADIO

            TREES DOWN...CARS DAMAGED AND FARM HOUSE DESTROYED NEAR
            BUCKHORN HIGH SCHOOL

1043 AM     TORNADO          5 NNE MOORES MILL       34.91N 86.48W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            POWERLINES DOWN AT BETH AND BUTLER ROADS

1054 AM     TORNADO          3 E MERIDIANVILLE       34.86N 86.52W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            POWER LINES DOWN ON ROADS AND DAMAGE TO FARM BUILDING

0145 PM     FUNNEL CLOUD     2 NNE RIPLEY            34.79N 87.11W
03/02/2012                   LIMESTONE          AL   PUBLIC

            WALL CLOUD REPORTED HALFWAY BETWEEN SNAKE AND RIPLEY
            ROADS ON PARKER ROAD.

0200 PM     HAIL             NNE MT HOPE             34.46N 87.48W
03/02/2012  E0.50 INCH       LAWRENCE           AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORT2

0200 PM     HAIL             4 SW ARDMORE            34.96N 86.89W
03/02/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER SIZED HAIL AND POSSIBLE WALL CLOUD REPORTED NEAR
            I-65 WELCOME CENTER.

0207 PM     HAIL             ALLSBORO                34.69N 88.11W
03/02/2012  E1.00 INCH       COLBERT            AL   TRAINED SPOTTER

            QUARTER AND NICKEL SIZED HAIL REPORTED

0210 PM     HAIL             MT HESTER               34.73N 88.01W
03/02/2012  E0.50 INCH       COLBERT            AL   EMERGENCY MNGR

            DIME SIZED HAIL COVERING THE GROUND

0215 PM     HAIL             4 ESE CHEROKEE          34.74N 87.89W
03/02/2012  E2.75 INCH       COLBERT            AL   BROADCAST MEDIA

            BASEBALL SIZED HAIL REPORTED IN BARTON

0215 PM     FUNNEL CLOUD     5 NNE HARVEST           34.92N 86.71W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            WALL CLOUD REPORTED NEAR MADISON CROSSROADS ELEMENTARY
            SCHOOL.

0218 PM     HAIL             CHEROKEE                34.76N 87.97W
03/02/2012  E1.75 INCH       COLBERT            AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

0220 PM     TORNADO          11 WNW FAYETTEVILLE     35.21N 86.74W
03/02/2012  F0               LINCOLN            TN   EMERGENCY MNGR

            AN EF-0 TORNADO WITH MAXIMUM WINDS AT 65 MPH HAD JUST
            OVER 1/2 MILE PATH LENGTH AND A 50 YARD PATH WIDTH. THE
            SHORT-LIVED TORNADO PRODUCED MINOR SHINGLE DAMAGE TO THE
            BOONSHILL COMMUNITY CENTER...UPROOTED EIGHT TREES AND
            DESTROYED AN OLD BARN DURING ITS PATH ALONG DELINA
            BOONSHILL ROAD.

0230 PM     HAIL             4 ESE CHEROKEE          34.74N 87.89W
03/02/2012  E1.00 INCH       COLBERT            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0235 PM     HAIL             TAFT                    35.02N 86.72W
03/02/2012  E1.75 INCH       LINCOLN            TN   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED.

0235 PM     TSTM WND DMG     5 N FLORENCE            34.87N 87.68W
03/02/2012                   LAUDERDALE         AL   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN NORTH OF FLORENCE

0235 PM     HAIL             FLORENCE                34.83N 87.67W
03/02/2012  E1.00 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0235 PM     HAIL             5 N FLORENCE            34.87N 87.68W
03/02/2012  E0.75 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED JUST NORTH OF FLORENCE

0235 PM     FLOOD            5 N FLORENCE            34.87N 87.68W
03/02/2012                   LAUDERDALE         AL   TRAINED SPOTTER

            MINOR STREET FLOODING NORTH OF FLORENCE

0235 PM     HAIL             FLORENCE                34.83N 87.67W
03/02/2012  E4.25 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            SOFTBALL SIZE HAIL WAS REPORTED.

0235 PM     HAIL             2 NNW FLORENCE          34.82N 87.69W
03/02/2012  E1.25 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL REPORTED IN FLORENCE

0240 PM     TORNADO          BOONSHILL               35.21N 86.74W
03/02/2012                   LINCOLN            TN   EMERGENCY MNGR

            TORNADO DAMAGE REPORTED IN BOONSHILL. SHINGLES BLOWN OFF
            OF THE COMMUNITY CENTER AND SEVERAL TREES WERE UPROOTED.

0240 PM     FUNNEL CLOUD     6 E ARDMORE             34.98N 86.75W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            WALL CLOUD REPORTED AT ELKWOOD SECTION RD AND WALL TRIANA
            HWY

0240 PM     HAIL             1 NNW FLORENCE          34.81N 87.69W
03/02/2012  E0.25 INCH       LAUDERDALE         AL   PUBLIC

            PEA TO QUARTER SIZE HAIL WAS REPORTED.

0245 PM     HAIL             3 S FAYETTEVILLE        35.11N 86.56W
03/02/2012  E1.75 INCH       LINCOLN            TN   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED AT PARK CITY.

0245 PM     HAIL             3 WSW FLORENCE          34.81N 87.72W
03/02/2012  E1.00 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL WAS REPORTED COVERING THE
            GROUND.

0246 PM     TSTM WND DMG     5 S FLORENCE            34.76N 87.67W
03/02/2012                   COLBERT            AL   EMERGENCY MNGR

            ROOF WAS BLOWN OFF OF A BUILDING AT 2ND STREET AND
            WOODWARD. POSSIBLE TORNADO DAMAGE.

0251 PM     FUNNEL CLOUD     2 W LINCOLN             35.02N 86.54W
03/02/2012                   LINCOLN            TN   AMATEUR RADIO

            WALL CLOUD REPORTED NEAR HWY 275 IN TENNESSEE

0300 PM     HAIL             5 WNW ROGERSVILLE       34.85N 87.38W
03/02/2012  E1.75 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

0305 PM     HAIL             FLORENCE                34.83N 87.67W
03/02/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            2 INCHES OF HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED.

0310 PM     HAIL             2 W WINCHESTER          35.19N 86.15W
03/02/2012  E1.00 INCH       FRANKLIN           TN   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

0321 PM     TSTM WND DMG     5 SSW CHEROKEE          34.69N 87.99W
03/02/2012                   COLBERT            AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ON A HOUSE IN WHITE PIKE AREA. FIRE
            AND EMS ENROUTE TO LOCATION. INJURIES UNKNOWN.

0323 PM     HAIL             HATTON                  34.56N 87.41W
03/02/2012  E0.75 INCH       LAWRENCE           AL   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED IN THE HATTON COMMUNITY ON HWY
            101

0325 PM     HAIL             DECHERD                 35.21N 86.09W
03/02/2012  E2.75 INCH       FRANKLIN           TN   EMERGENCY MNGR

            BASEBALL SIZE HAIL WAS REPORTED.

0331 PM     FUNNEL CLOUD     2 SE NORTH COURTLAND    34.66N 87.28W
03/02/2012                   LAWRENCE           AL   TRAINED SPOTTER

            WALL CLOUD REPORTED.

0334 PM     FUNNEL CLOUD     5 N ATHENS              34.88N 86.97W
03/02/2012                   LIMESTONE          AL   TRAINED SPOTTER

            ROTATING WALL CLOUD WITH FUNNEL CLOUD REPORTED 5 MILES N
            OF ATHENS

0339 PM     TORNADO          5 S ARDMORE             34.92N 86.86W
03/02/2012  F1               LIMESTONE          AL   NWS STORM SURVEY

            AN EF1 TORNADO WITH PATH LENGTH OF 2.6 MILES AND MAX PATH
            WIDTH OF 150 YARDS TOUCHED DOWN JUST WEST OF THE
            INTERSECTION OF THACH ROAD AND OAK GROVE ROAD. IT
            PARALLELED THACH ROAD BEFORE LIFTING EAST OF HIGHWAY 251.
            NUMEROUS TREES WERE SNAPPED AND UPROOTED...SEVERAL HOMES
            HAD MINOR STRUCTURAL DAMAGE INCLUDING LOSS OF ROOF
            SHINGLES AND SIDING DAMAGE. A WELL CONSTRUCTED BARN ALSO
            LOST MOST OF ITS ROOF.

0345 PM     HAIL             4 NNW HAZEL GREEN       34.99N 86.60W
03/02/2012  E1.25 INCH       MADISON            AL   PUBLIC

            HALF DOLLAR SIZED HAIL FALLING 4 MILES NNW OF HAZEL GREEN

0348 PM     HAIL             5 N HARVEST             34.93N 86.75W
03/02/2012  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED AT READY SECTION RD AND
            WALL TRIANA HWY

0349 PM     TSTM WND DMG     3 N ROGERSVILLE         34.87N 87.29W
03/02/2012                   LAUDERDALE         AL   AMATEUR RADIO

            TREES DOWN AND STRUCTURAL DAMAGE TO ROOF 3 MILES NORTH OF
            ROGERSVILLE.

0352 PM     TSTM WND DMG     5 NW HARVEST            34.90N 86.82W
03/02/2012                   LIMESTONE          AL   PUBLIC

            TREE DAMAGE WAS REPORTED.

0357 PM     HAIL             N HAZEL GREEN           34.93N 86.57W
03/02/2012  E0.50 INCH       MADISON            AL   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED.

0359 PM     HAIL             4 N MERIDIANVILLE       34.93N 86.57W
03/02/2012  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

0400 PM     HAIL             HAZEL GREEN             34.93N 86.57W
03/02/2012  E1.75 INCH       MADISON            AL   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORTED.

0403 PM     HAIL             HAZEL GREEN             34.92N 86.57W
03/02/2012  E0.75 INCH       MADISON            AL   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED.

0403 PM     HAIL             3 E HAZEL GREEN         34.94N 86.52W
03/02/2012  E1.25 INCH       MADISON            AL   AMATEUR RADIO

            QUARTER TO HALF DOLLAR SIZED HAIL REPORTED AT JOE QUICK
            RD AND TANNER RD

0405 PM     HAIL             3 WNW NEW MARKET        34.93N 86.48W
03/02/2012  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED AT BUTLER RD AND NEW MARKET
            RD

0406 PM     HAIL             NEW MARKET              34.91N 86.43W
03/02/2012  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL REPORTED.

0409 PM     HAIL             4 NW HAZEL GREEN        34.96N 86.62W
03/02/2012  M1.00 INCH       MADISON            AL   PUBLIC

            MEASURED IN THE 1500 BLOCK OF ELKWOOD SECTION ROAD.

0418 PM     HAIL             1 WNW FLINT CITY        34.52N 86.98W
03/02/2012  E1.00 INCH       MORGAN             AL   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED NEAR AUSTINVILLE RD.

0430 PM     FUNNEL CLOUD     W HARTSELLE             34.44N 86.94W
03/02/2012                   MORGAN             AL   TRAINED SPOTTER

            ROTATING WALL CLOUD REPORTED NEAR HWY 36 AND HWY 31

0438 PM     HAIL             1 WNW TRIANA            34.59N 86.74W
03/02/2012  M0.88 INCH       MADISON            AL   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED AT FIELDS POND DR.

0445 PM     HAIL             HUNTSVILLE              34.73N 86.59W
03/02/2012  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL WAS REPORTED.

0449 PM     HAIL             4 N FARLEY              34.65N 86.55W
03/02/2012  M1.00 INCH       MADISON            AL   COCORAHS

            DEPTH UPTO AN INCH OF QUARTER SIZED HAIL REPORTED

0450 PM     HAIL             3 N FARLEY              34.64N 86.57W
03/02/2012  E0.75 INCH       MADISON            AL   AMATEUR RADIO

            PENNY SIZED HAIL AT MEMORIAL PARKWAY AND MEADOWBROOKK DR

0455 PM     HAIL             1 NNW SHERWOOD          35.09N 85.93W
03/02/2012  E1.75 INCH       FRANKLIN           TN   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED.

0456 PM     FUNNEL CLOUD     3 N FALKVILLE           34.41N 86.91W
03/02/2012                   MORGAN             AL   PUBLIC

            WALL CLOUD 3 MILES NORTH OF FALKVILLE, SEEN FROM OF I-65

0512 PM     HAIL             2 ESE TRENTON           34.73N 86.21W
03/02/2012  E1.00 INCH       JACKSON            AL   PUBLIC

            UP TO QUARTER SIZE HAIL WAS REPORTED.

0549 PM     HAIL             E STEVENSON             34.87N 85.84W
03/02/2012  E1.00 INCH       JACKSON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0552 PM     HAIL             SKYLINE                 34.81N 86.12W
03/02/2012  E1.00 INCH       JACKSON            AL   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL WAS REPORTED.

0600 PM     HAIL             CULLMAN                 34.18N 86.84W
03/02/2012  E0.88 INCH       CULLMAN            AL   EMERGENCY MNGR

            AT COUNTY ROAD 222 AND HIGHWAY 69

0602 PM     FUNNEL CLOUD     2 E COLONY              33.94N 86.87W
03/02/2012                   CULLMAN            AL   EMERGENCY MNGR

            A FUNNEL CLOUD WAS REPORTED IN THE BLACK BOTTOM
            COMMUNITY.

0604 PM     FUNNEL CLOUD     4 ENE BREMEN            34.02N 86.91W
03/02/2012                   CULLMAN            AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED FROM HWY 69 SOUTH

0619 PM     HAIL             5 W CULLMAN             34.18N 86.93W
03/02/2012  E0.88 INCH       CULLMAN            AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED.

0630 PM     HAIL             5 SW BRIDGEPORT         34.90N 85.79W
03/02/2012  E1.25 INCH       JACKSON            AL   COCORAHS

0649 PM     HAIL             2 S DOUGLAS             34.14N 86.32W
03/02/2012  E1.00 INCH       MARSHALL           AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

0652 PM     HAIL             6 NNE HALEYVILLE        34.31N 87.58W
03/02/2012  E0.75 INCH       FRANKLIN           AL   AMATEUR RADIO

            PENNY SIZE HAIL WAS REPORTED.

0658 PM     HAIL             DOUGLAS                 34.17N 86.32W
03/02/2012  E1.00 INCH       MARSHALL           AL   FIRE DEPT/RESCUE

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED.

0710 PM     HAIL             SCOTTSBORO              34.67N 86.03W
03/02/2012  E1.00 INCH       JACKSON            AL   AMATEUR RADIO

            DIME TO QUARTER SIZED HAIL FELL FOR 5 TO 10 MINUTES IN
            SCOTTSBORO.

0719 PM     HAIL             FALKVILLE               34.37N 86.91W
03/02/2012  E0.25 INCH       MORGAN             AL   AMATEUR RADIO

            PEA SIZE HAIL REPORTED.

0912 PM     HAIL             4 SW ALBERTVILLE        34.22N 86.26W
03/02/2012  E0.88 INCH       MARSHALL           AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED.

0915 PM     TSTM WND DMG     4 ENE ALBERTVILLE       34.28N 86.14W
03/02/2012                   MARSHALL           AL   EMERGENCY MNGR

            CHICKEN HOUSE DAMAGED WITH FRONT CORNER AND APPROXIMATELY
            20 FEET OF ROOF BLOWN OFF AND WRAPPED AROUND TREE.

0935 PM     HAIL             GERALDINE               34.35N 86.00W
03/02/2012  E1.00 INCH       DEKALB             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

&&

DJN

Nearby

Red Flag Warnings in Alabama, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.